I have been given bentyl on several different emergency room visits for nausea/vomiting. I was at a friends house and started vomiting her mom is an ER nurse at a different hospital and when I asked her if she had any pepto she said no she had something better and gave me bentyl. I found one while cleaning and couldn't remember what it was so I googled it and all the websites I can find say its for IBS and can cause nausea/vomiting. Does anybody know why numerous doctors and nurses would give me something for nausea/vomiting that can actually cause it? I'm very confused and would greatly appreciate an answer.
It wouldn't be my choice. It does calm the gastro intestinal tract, but it can calm it too much and that is when they trouble begins. Taking one now and then for a bout of nausea is one thing, taking it if you have frequent nausea is another. The best thing for you to do is see a dr and find out why you're vomiting.
Nausea is a possible side effect of benty, not necessarily a common one. I've taken it regularly for 20+ years and never suffered that side effect. Most every medication has possible side effects, just as most have common and rare side effects. Benty is actually a good medication for nausea (for most people) and much less sedating than phenegren.
Websites are great for information, as long as you remember that all side effects aren't necessarily going to occur. If you're having continuing trouble with nausea and vomiting, I would suggest you see a gastrointerologist. Hope this helps!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Feb 2012 • 2 answers
Posted 28 Oct 2014 • 2 answers
Posted 24 Mar 2016 • 0 answers
Posted 26 Jun 2016 • 1 answer
Posted 19 days ago • 0 answers